| Catalog Number |
R51007004L |
| Medical Device Problem Code |
Burst Container or Vessel (1074)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
07/07/2023
Type of Reportable Event
Malfunction
Event or Problem Description
As reported a saberx radianz percutaneous transluminal angioplasty (pta) dilation catheter was used but ruptured due to severe calcification.Additionally, a 6f smart control radianz vascular stent was used but the stent length was longer than expected.The complaint devices were replaced with two different saberx radianz and smart radianz devices of different sizes and the procedure was completed.There was no reported patient injury.The devices were being used in an endovascular therapy (evt) procedure.The length of the lesion was about 8cm.There was severe vessel tortuosity with one-hundred percent (100%) stenosis.There were no issues experienced with the guiding sheath.There were no visible signs of device/package damage prior to use.There was no difficulty removing the product from the hoop or removing the protective balloon cover nor removing the stylet or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product into the patient.The device maintained negative pressure during preparation.There was no resistance/friction while inserting the balloon into the patient.There was no difficulty advancing the balloon catheter through the vessel.There was difficulty crossing the lesion.The catheter was in an acute bend.The balloon catheter did not kink while being used.The balloon catheter was easily removed.The total length of the stented segment was about 8cm.The products were removed intact (in one piece) from the patient.The devices were discarded.
Additional Manufacturer Narrative
A product history record (phr) review of lot 82275745 revealed no anomalies or non-conformances during the manufacturing and inspection processes that could be associated with the event reported.Additional information is pending and will be submitted within 30 days upon receipt.
Event or Problem Description
As reported a saberx radianz percutaneous transluminal angioplasty (pta) dilation catheter was used but ruptured due to severe calcification.Additionally, a 6f smart radianz vascular stent was used but the stent length was longer than expected.The stent was removed from the patient.Additional stents were needed to complete the procedure.The complaint devices were replaced with two different saberx radianz and smart radianz devices of different sizes and the procedure was completed.There was no reported patient injury.The products were removed intact (in one piece) from the patient.The devices were being used in an endovascular therapy (evt) procedure.The length of the lesion was about 8cm.There was severe vessel tortuosity with one-hundred percent (100%) stenosis.There were no issues experienced with the guiding sheath.There were no visible signs of device/package damage prior to use.There was no difficulty removing the product from the hoop or removing the protective balloon cover nor removing the stylet or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product into the patient.The device maintained negative pressure during preparation.There was no resistance/friction while inserting the balloon into the patient.There was no difficulty advancing the balloon catheter through the vessel.There was difficulty crossing the lesion.The catheter was in an acute bend.The balloon catheter did not kink while being used.The balloon catheter was easily removed.The total length of the stented segment was about 8cm.Additional stents were needed to complete the procedure.The temperature exposure indicator on the pouch was checked to confirm that the black dotted pattern with a grey background was clearly visible.There was nothing unusual noted about the stent delivery system prior to use.The stent was still constrained within the outer sheath when it was removed from the tray.The diameter of the unconstrained stent was sized 1-2 mm larger than the target area.There was no resistance/friction during insertion of the device.The stent delivery system did not pass through any acute bends.There was no difficulty encountered while advancing/tracking the sds towards the lesion.No unusual force was used at any time during the procedure.The area was not pre-dilated prior to stent implantation.The devices were discarded.
Additional Manufacturer Narrative
As reported a saberx radianz percutaneous transluminal angioplasty (pta) dilation catheter was used but ruptured due to severe calcification.Additionally, a 6f smart radianz vascular stent was used but the stent length was longer than expected.The stent was removed from the patient.Additional stents were needed to complete the procedure.The complaint devices were replaced with two different saberx radianz and smart radianz devices of different sizes and the procedure was completed.There was no reported patient injury.The devices were being used in an endovascular therapy (evt) procedure.The length of the lesion was about eight cm.There was severe vessel tortuosity with 100% stenosis.There were no issues experienced with the guiding sheath.There were no visible signs of device/package damage prior to use.There was no difficulty removing the product from the hoop, the protective balloon cover, the stylet, or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product into the patient.The device maintained negative pressure during preparation.There was no resistance/friction while inserting the balloon into the patient and no difficulty advancing through the vessel.There was difficulty crossing the lesion.The catheter was in an acute bend but did not kink while being used.The balloon catheter was easily removed, and the devices were removed intact (in one piece) from the patient.The total length of the stented segment was about eight cm.Additional stents were needed to complete the procedure.The temperature exposure indicator on the pouch was checked to confirm that the black dotted pattern with a grey background was clearly visible.There was nothing unusual noted about the stent delivery system prior to use.The stent was still constrained within the outer sheath when it was removed from the tray.The diameter of the unconstrained stent was sized 1-2 mm larger than the target area.There was no resistance/friction during insertion of the device.The stent delivery system did not pass through any acute bends.There was no difficulty encountered while advancing/tracking the sds towards the lesion.No unusual force was used at any time during the procedure.The area was not pre-dilated prior to stent implantation.2023-02500-1 the product was discarded; therefore, it was not returned for analysis.A product history record (phr) review of lot 82275745 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst¿ and ¿stent incorrect length too long¿ could not be confirmed as the devices were not returned for analysis.The exact causes could not be determined.It is likely vessel characteristics of severe calcification with vessel tortuosity and 100% stenosis contributed to the balloon rupture reported.Imaging techniques such as intravascular ultrasound (ivus), are essential tools that can aide in accurately assessing the length and severity of the lesion when choosing stent length; however, procedural images were not provided.Therefore, without the return of the devices for analysis it is difficult to draw a clinical conclusion between the devices and the events reported.According to the warnings in the safety information in the instructions for use for saberx radianz, ¿prior to angioplasty, the catheter should be examined to verify functionality and integrity, and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Do not use if product damage is suspected or evident.To reduce the potential for vessel damage or the risk of dislodgement of particles it is very important that the inflated diameter of the balloon should approximate the diameter of the vessel just proximal and distal to the lesion.The balloon dimensions are printed on the product label.The compliance table incorporated with the product shows how balloon diameter increases as pressure increases.Do not exceed the rated burst pressure recommended on the label.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence) will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over-pressurization.Pressure in excess of the rated burst pressure can cause balloon rupture and potential inability to withdraw the catheter through the introducer sheath.Balloon rupture can cause vessel damage and the need for additional intervention.Use only the recommended balloon inflation medium (a 50/50 mixture by volume of contrast medium and normal saline).Never use air or any gaseous medium to inflate the balloon.Neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.